Alert archive / New York / Winter Weather Advisories in 2021
Winter Weather Advisory 14, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Feb 21, 2021, 1:41 PM EST for 16 counties in New York. It took effect at Feb 22, 2021, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 1:41 PM EST (18:41 UTC)
- In effect from
- Feb 22, 2021, 7:00 AM EST
- Expired
- Feb 22, 2021, 10:28 PM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS41 KBUF 211841 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 141 PM EST Sun Feb 21 2021 NYZ006>008-220245- /O.NEW.KBUF.WW.Y.0014.210222T1200Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 141 PM EST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches across the higher terrain. * WHERE...The Eastern Lake Ontario Region. * WHEN...From 7 AM Monday to 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ EAJ
9 follow-up statements
082 WWUS41 KBUF 220235 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 935 PM EST Sun Feb 21 2021 NYZ006>008-221045- /O.CON.KBUF.WW.Y.0014.210222T1200Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 935 PM EST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches across the higher terrain. * WHERE...The Eastern Lake Ontario Region. * WHEN...From 7 AM Monday to 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
673 WWUS41 KBUF 220850 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 350 AM EST Mon Feb 22 2021 NYZ006>008-221700- /O.CON.KBUF.WW.Y.0014.210222T1200Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 350 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. Winds gusting as high as 40 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...From 7 AM this morning to 1 AM EST Tuesday. * IMPACTS...Travel could become difficult...especially tonight. The hazardous conditions could impact this evenings commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
695 WWUS41 KBUF 221158 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 658 AM EST Mon Feb 22 2021 NYZ006>008-222000- /O.CON.KBUF.WW.Y.0014.210222T1200Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 658 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. Winds gusting as high as 40 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...Through 1 AM EST Tuesday. * IMPACTS...Travel could become difficult...especially tonight. The hazardous conditions could impact this evenings commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
226 WWUS41 KBUF 221330 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 830 AM EST Mon Feb 22 2021 NYZ001>005-010>014-085-221800- /O.EXB.KBUF.WW.Y.0014.000000T0000Z-210222T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 830 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 2 to 3 inches. Most of the snow will occur through late this morning. Winds gusting as high as 30 mph resulting in patchy blowing snow in open areas. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will continue to impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Icy roads are possible as the snow melts on the roads then quickly refreezes. Give yourself extra time to reach your destination. Submit snow reports through our website or social media. && $$ NYZ006>008-222130- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 830 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ JLA
619 WWUS41 KBUF 221342 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 842 AM EST Mon Feb 22 2021 NYZ019>021-221800- /O.EXA.KBUF.WW.Y.0014.000000T0000Z-210222T1800Z/ Chautauqua-Cattaraugus-Allegany- Including the cities of Jamestown, Olean, and Wellsville 842 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. Most of the snow will occur through late this morning. Winds gusting as high as 30 mph resulting in patchy blowing snow in open areas. * WHERE...The western Southern Tier. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will continue to impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ006>008-222145- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 842 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Icy roads are possible as the snow melts on the roads then quickly refreezes. Give yourself extra time to reach your destination. Submit snow reports through our website or social media. && $$ NYZ001>005-010>014-085-221800- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210222T1800Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 842 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 2 to 3 inches. Most of the snow will occur through late this morning. Winds gusting as high as 30 mph resulting in patchy blowing snow in open areas. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will continue to impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Icy roads are possible as the snow melts on the roads then quickly refreezes. Give yourself extra time to reach your destination. Submit snow reports through our website or social media. && $$ JLA
721 WWUS41 KBUF 221759 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1259 PM EST Mon Feb 22 2021 NYZ001>005-010>014-019>021-085-230000- /O.EXT.KBUF.WW.Y.0014.000000T0000Z-210223T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1259 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow, mixed with rain at times. Additional snow accumulations of 1 to 2 inches. Winds gusting as high as 30 mph with result in patchy blowing snow in open areas, especially inland. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ006>008-230000- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 1259 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches. Winds gusting as high as 40 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ JLA
564 WWUS41 KBUF 221955 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 255 PM EST Mon Feb 22 2021 NYZ001-010-019-085-222100- /O.CAN.KBUF.WW.Y.0014.000000T0000Z-210223T0000Z/ Niagara-Northern Erie-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Buffalo, Jamestown, Orchard Park, and Springville 255 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The heavier snow from earlier this afternoon has quickly diminished so the advisory is cancelled. Untreated roads could still be slippery into the evening commute. $$ NYZ006>008-230300- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 255 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ002>005-011>014-020-021-230000- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0000Z/ Orleans-Monroe-Wayne-Northern Cayuga-Genesee-Wyoming-Livingston- Ontario-Cattaraugus-Allegany- Including the cities of Medina, Rochester, Newark, Fair Haven, Batavia, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 255 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches, mainly inland where temperatures remain in the lower 30s. Visibility could be reduced to less than a half mile during periods of heavier snow showers. Winds gusting as high as 30 mph. * WHERE...Orleans, Monroe, Wayne, Northern Cayuga, Genesee, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Untreated roads will be slippery for the evening commute, especially inland where temperatures are still in the lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ JLA
850 WWUS41 KBUF 222128 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 428 PM EST Mon Feb 22 2021 NYZ002>005-011>014-020-021-222230- /O.CAN.KBUF.WW.Y.0014.000000T0000Z-210223T0000Z/ Orleans-Monroe-Wayne-Northern Cayuga-Genesee-Wyoming-Livingston- Ontario-Cattaraugus-Allegany- Including the cities of Medina, Rochester, Newark, Fair Haven, Batavia, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 428 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The heavier snow has moved out of the area. Roads still may be slick in spots. $$ NYZ006>008-230530- /O.CON.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 428 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
598 WWUS41 KBUF 230328 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1028 PM EST Mon Feb 22 2021 NYZ006>008-230430- /O.CAN.KBUF.WW.Y.0014.000000T0000Z-210223T0600Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 1028 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The steadiest snows have ended in the area with any additional accumulation less than an inch. Roads still may be slick in spots. $$ Apffel
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 21, 1:08 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 21, 1:08 PM EST, 33 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 108 PM EST Sun Feb 21 2021 .SYNOPSIS... Last of the lake effect is passing across the east end of Lake Ontario this afternoon, otherwise high pressure will continue to pass by to the south. This will provide the vast majority of the region with a wealth of bright sunshine off a fresh snowpack. Conditions will deteriorate tonight with thickening clouds and even a little light snow over the western counties. Fairly widespread mixed rain and snow on Monday will then accompany the passage of a slow moving front. A similar pattern will then play out Tuesday, with another front moving across the region. && .NEAR TERM /THROUGH MONDAY/... Tail end of the lake effect from this morning is passing across the east end of Lake Ontario early this afternoon. As the afternoon progresses, these lake snow showers will continue to diminish. Otherwise, visible satellite imagery continues to depict a clear day across the region due to surface high pressure sliding east across the Mid-Atlantic. Meanwhile, to the southwest surface low pressure over the Central Plains will track northeast today, reaching southern Wisconsin tonight and from there weaken while it continue its track into southern Canada. As a result, a wavy slow moving frontal boundary will cross the region Monday. Tonight, clouds will thicken from west to east ahead of the system. The lowering cloud cover will likely result in some light snow after midnight, with any accumulations remaining under an inch. The only exception to this will be Chautauqua county where a couple of inches are possible by dawn. The frontal boundary will cross from west to east Monday and guarantee the majority of the area of picking up some precipitation. Speaking of which, precipitation should start of as all snow before mixing with or changing to some light rain. Snowfall amounts will range from under an inch in low lying areas to a couple of inches in the higher terrain in the Southern Tier and 4 to 6 inches possible across the Tug Hill. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Residual snow showers will wind down Monday night in the wake of the cold front. With H850T only dipping briefly to -6C/-8C there likely won't be much of a response off the lakes. Early Tuesday morning, a warm front tied to the sub 990mb low over the Hudson Bay will slip across the Lower Lakes. It will then be followed by the cold front which looks like will bring a brief window (~3 hrs) of light snow during the day Tuesday. Might even transition to a mix of rain/snow as boundary layer temps warm. Tuesday night, sfc ridge builds briefly in behind the front providing a narrow window of mainly dry conditions. Sfc high departs early Wednesday as a fast moving shortwave trough and the associated sfc low bring in the next round of precipitation. This go around, it looks more like p-type will be rain and then transition over briefly to snow with the frontal passage. Wednesday night, CAA picks up behind the front with H850T falling to -11C/-14C over the region. While the air mass will become colder with time, lake snows will be limited as there won't be a lot of moisture to work with behind the front. Have put low end chance POPs for Wednesday night with isolated to scattered snow showers south and southeast of the lakes. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The upper level pattern will become amplified again Thursday and Friday with colder air pouring in over the Eastern Great Lakes with limited lake effect snow possible to the south and southeast of the Lakes. As surface high crests across the region early Friday night, lakes snows will end, and some clearing could allow for temperatures to fall off into the single digits to near zero east of Lake Ontario. Not as cold Saturday on the back side of this surface high, with any precipitation from the west likely to hold off until either late afternoon or Saturday night. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Brief MVFR cigs possible this afternoon at KART as lake effect remnants lift through. Otherwise, VFR conditions through most of tonight with increasing high clouds from the west. Expect the high clouds to lower to mid-level Alto-cu clouds this evening, then further lower to VFR strato-cu cigs after midnight. Eventually light snow will develop late tonight that will drop vsby to 2-5 SM. Conditions will continue to lower by daybreak to mainly IFR vsby and MVFR cigs as trough crossing the region brings widespread snow. The snow will eventually mix with rain in the afternoon especially in the lower elevations. Outlook... Monday night...IFR in light snow over higher terrain east of Lake Ontario. Otherwise, MVFR to VFR. Tuesday...Areas of MVFR with wet snow/rain showers. Wednesday...Mainly VFR. Thursday...MVFR with a chance of snow showers. Friday...Mainly VFR. && .MARINE... High pressure cresting across the Lower Great Lakes this afternoon will only allow for gentle to moderate breezes with negligible waves. The surface pressure gradient will then increase across the region tonight, as exiting high pressure will give way to a slow moving frontal system. This will prompt winds to freshen overnight, but ice on Lake Erie and an offshore flow on Lake Ontario will keep significant wave action out of the NY nearshore waters. Fresh southerlies Monday morning will veer to the southwest in the wake of a slow moving cold front during the afternoon. This will support some rougher conditions in the open waters of Lake Ontario and for the nearshore waters north of Mexico Bay, but the highest wave action will be in Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ/RSH NEAR TERM...EAJ SHORT TERM...AR LONG TERM...AR/Thomas AVIATION...JLA MARINE...EAJ/RSH
Hazardous weather outlook, Feb 21, 4:42 AM EST, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 442 AM EST Sun Feb 21 2021 NYZ008-220945- Lewis- 442 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snowfall associated with a slow moving frontal boundary could accumulate 3 to 5 inches Monday and Monday night...mainly over the southern portion of the county. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-010>014-019>021-085-220945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 442 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 442 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Feb 21, 9:35 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EST SUN FEB 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 E EAST AURORA 42.76N 78.60W
02/21/2021 M12.0 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-66 EAST AURORA 1.0
ESE; 24 HOUR TOTAL.
1200 AM SNOW SPRINGVILLE 42.51N 78.66W
02/21/2021 M10.0 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-195 SPRINGVILLE 0.4
NE.
0730 AM SNOW 1 W COLDEN 42.65N 78.71W
02/21/2021 M9.1 INCH ERIE NY CO-OP OBSERVER
CO-OP OBSERVER STATION CODN6 COLDEN 1W; 24
HOUR TOTAL.
0700 AM SNOW 3 WSW ELMA CENTER 42.81N 78.68W
02/21/2021 M8.7 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-96 ELMA 2.7 WSW; 24
HOUR TOTAL.
0830 AM SNOW 2 NW SOUTH WALES 42.73N 78.61W
02/21/2021 M7.5 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-158 EAST AURORA 2.7
SSE; 24 HOUR TOTAL.
0700 AM SNOW EAST AURORA 42.77N 78.62W
02/21/2021 M7.2 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-50 EAST AURORA 0.1
ENE; 24 HOUR TOTAL.
1159 PM SNOW 3 W WEBSTER 43.21N 77.49W
02/20/2021 M6.1 INCH MONROE NY COCORAHS
COCORAHS STATION NY-MR-26 WEBSTER 3.2 W.
0830 AM SNOW 3 NNE MENDON 43.03N 77.49W
02/21/2021 M5.5 INCH MONROE NY COCORAHS
COCORAHS STATION NY-MR-21 PITTSFORD 4.0 SSE;
24 HOUR TOTAL.
0736 AM SNOW 2 N HAMBURG 42.75N 78.83W
02/21/2021 M5.5 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-189 HAMBURG 2.0 N; 24
HOUR TOTAL.
0730 AM SNOW SILVER CREEK 42.54N 79.17W
02/21/2021 M5.3 INCH CHAUTAUQUA NY CO-OP OBSERVER
CO-OP OBSERVER STATION SILN6 SILVER CREEK;
24 HOUR TOTAL.
0700 AM SNOW HAMBURG 42.72N 78.84W
02/21/2021 M5.3 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-39 HAMBURG 0.4 WSW;
24 HOUR TOTAL.
0700 AM SNOW 2 NE HONEOYE FALLS 42.97N 77.57W
02/21/2021 M4.7 INCH MONROE NY COCORAHS
COCORAHS STATION NY-MR-55 HONEOYE FALLS 1.7
NE; 24 HOUR TOTAL.
0700 AM SNOW 5 NW GAINESVILLE 42.69N 78.22W
02/21/2021 M4.5 INCH WYOMING NY CO-OP OBSERVER
CO-OP OBSERVER STATION WRSN6 WARSAW 6SW; 24
HOUR TOTAL.
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
02/21/2021 M4.0 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-63 GLENWOOD 1.5 SE;
24 HOUR TOTAL.
0700 AM SNOW 1 SSE SILVER CREEK 42.53N 79.16W
02/21/2021 M4.0 INCH CHAUTAUQUA NY COCORAHS
COCORAHS STATION NY-CQ-27 SILVER CREEK 1.0
SSE; 24 HOUR TOTAL.
0425 AM SNOW 1 S DUNKIRK 42.47N 79.33W
02/21/2021 M3.5 INCH CHAUTAUQUA NY CO-OP OBSERVER
CO-OP OBSERVER STATION DKKN6 DUNKIRK 1S; 24
HOUR TOTAL.
&&Local storm report, Feb 21, 10:08 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EST SUN FEB 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 SE EAST AURORA 42.74N 78.59W
02/21/2021 M8.2 INCH ERIE NY CO-OP OBSERVER
CO-OP OBSERVER STATION WLSN6 WALES; 24 HOUR
TOTAL.
&&Local storm report, Feb 21, 11:02 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 AM EST SUN FEB 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NW ALBION 43.26N 78.22W
02/21/2021 M5.0 INCH ORLEANS NY COCORAHS
COCORAHS STATION NY-OL-4 ALBION 1.9 NW; 24
HOUR TOTAL.
&&Nearby
Winter Weather Advisories in New York, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.